MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO
Model Number BRD600HH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Diarrhea (1811); Tingling (2171); Numbness (2415)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The finished product met all specifications prior to being released for general distribution.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: ¿complications associated with the proper implantation of the align® to urethral support system may include, but are not limited to: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence." (b)(4).Sample not received.
 
Event or Problem Description
It was reported by the patient's attorney that as a result of having the product implanted, the patient has experienced injury, pain, and disability.Per additional information received, the patient has experienced low back pain, urinary frequency, hesitancy, vaginal discharge, slow healing, occasional stress incontinence, urinary urgency, granulation tissue, constipation, acute onset of left leg pain, chronic urinary tract infections, drain in the cul-de-sac draining serosanguinous fluid, inflammation, spotting, pelvic pain, cystitis, frank incontinence, light erythema over labia majora and minora about 1cm up onto the mons, foley catheter placement, infectious process coming from the pelvis and/or the bladder, subcutaneous fluid or edema in proximal left thigh medially and suprapubic area in the vulvar area, cellulitic rash on lower abdomen, groin and thighs, severe abdominal pain, left groin and vulvar cellulitis, bleeding, computed tomography guided drain in pelvis, leukocytosis, pain in left proximal thigh, vulva, pubic symphysis and left inguinal area, left proximal thigh cellulitis, pelvic fluid collection culture positive for group a streptococci, polymicrobial cellulitis, acute kidney injury, ileus, patchy erythematous areas on left groin, hyperbilirubinemia, thrombocytopenia, adult respiratory distress syndrome secondary to cellulitis/sepsis, computed tomography guided pelvic fluid aspiration four times, removal of transgluteal drain, abdominopelvic abscesses and pain, terminal dysuria, pelvic cellulitis and myositis, presacral and left and right obturator abdominal pelvic abscesses, abdominopelvic abscess with moderate growth b-hemolytic streptococcus epidermis, pyomyositis, reactive retroperitoneal and bilateral lymphadenopathy, abscess on left obturator internus/externus, presacral and right obturator internus, possible subclinical infection from her sling or somehow the area was disrupted in her fall, left lower quadrant and left hip pain, osteomyelitis, mild dilatation of the mid right ureter, long term use of high-risk medication and opiates, anxiety, persistent pockets of infection, chronic pelvic pain, buttock pain, vaginal bleeding, pelvic abscesses, left leg numbness-occasionally gives out, bilateral groin pain, unable to empty bladder completely, pain with sex, cystocele, yeast vaginitis, pelvic tenderness, questionable rectal abscess, urinary leakage, diarrhea and bloody stool, pelvic myositis, small residual presacral abscess, bilateral ovarian cysts (likely follicular), vaginal pain, hip pain, abdominal wound dehiscence with granulation tissue after sling removal, numbness and tingling in lower extremities (thigh, lower leg and buttock regions), stool incontinence, and pelvic abscess drain.She has required multiple surgical and non-surgical interventions.

Brand Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO
Common Device Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9750453
Report Number1018233-2020-01305
Device Sequence Number2872349
Product Code OTN
UDI-Device Identifier00801741016233
UDI-Public(01)00801741016233
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model NumberBRD600HH
Device Catalogue NumberBRD600HH
Device Lot NumberHUYJ1183
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age12 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient Weight108